Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 19, 2018, 6:06 PM EDT for Houston County, Pulaski County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2018, 6:06 PM EDT (22:06 UTC)
- Expired
- Mar 19, 2018, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Houston County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:10 PM EDT | HAIL 1 | 2 N Mock Springs, GA | THE EM REPORTED QUARTER SIZED HAIL NEAR THE INTERSECTION OF HIGHWAY 230 AND MOCK SPRINGS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
455
WUUS52 KFFC 192206
SVRFFC
GAC153-235-192230-
/O.NEW.KFFC.SV.W.0010.180319T2206Z-180319T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
606 PM EDT MON MAR 19 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Pulaski County in central Georgia...
Southeastern Houston County in central Georgia...
* Until 630 PM EDT
* At 605 PM EDT, a severe thunderstorm was located over Wallace, or
near Hawkinsville, moving northeast at 50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Hawkinsville, Browndale, Wallace, Ocmulgee Public Fishing Area,
Mobley Crossing, Hartford, Pulaski State Prison, Klondike and Mock
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3223 8361 3224 8362 3225 8362 3225 8361
3229 8361 3229 8366 3245 8354 3241 8348
3240 8349 3227 8335 3225 8337 3221 8333
3214 8348
TIME...MOT...LOC 2205Z 239DEG 47KT 3222 8352
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 4:49 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 19, 4:49 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 449 PM EDT Mon Mar 19 2018 .SHORT TERM /Tonight through Tuesday Night/... An upper level low will deepen as it lifts into the TN valley tonight. the surface front will push through the forecast area through the day tomorrow. Pre-frontal convection - isolated thunderstorms will move into portions of west GA over the next hour, and increase in coverage through the evening hours. The atmosphere has destabilized with breaks in clouds over west and central GA. Ingredients for supercells will be in place across all of CWA with MLCAPE of 1500-2500 J/kg across the area through this evening. Vertical wind shear quite strong with 0-6km shear ranging from 50kts over middle GA to 75kts in the far north and 0-1km shear 20kts over middle GA to 30kts in the far north. SPC has issued a Tornado Watch west of our forecast area, but with the sounding profiles from the HI-RES guidance supporting supercell structures with strong rotating updrafts between 22z and 03z, expect watches to be issued later this evening. A second line of storms associated with the front will move across the state from NW to SE after midnight into tomorrow, with cells weakening as they get into central GA around daybreak, but while severe is not expected we could still see thunder through the early morning hours. Do mot expect as much clearing as models are advertising, based upon the proximity of the wrap around moisture and have held onto clouds through the day tomorrow with some break across north Georgia by afternoon. Guidance temperatures are close and have stayed close to a blend through the period. Temperatures will stay nearly steady across northwest Georgia with a warm up over east central Georgia ahead of the cold air advection. Atwell .LONG TERM /Wednesday through Monday/... Wrap around moisture will move across north Georgia Tuesday night into Wednesday as the upper upper low shifts into the Carolinas. Cooler temperatures behind the cold front will bring light showers over north Georgia, along with a rain/snow mix and snow showers by morning over the higher elevations. Any accumulations will be light at best. Otherwise extended forecast trends were mostly unchanged. See previous forecast discussion below. Atwell LONG TERM /Tuesday Night through Sunday/... Much colder temperatures will be advecting into the area on breezy northwest winds by Tuesday night behind a cold front. As an upper low passes to the north Tuesday night into Wednesday morning, the chance for light showers will linger across primarily north Georgia. With temperatures dropping near or below freezing by Wednesday morning in far north Georgia, the likelihood for a transition to a rain/snow mix or light snow showers will increase. Light snow accumulations will be possible across the higher elevations by Wednesday morning. At this time, generally expecting only up to a around a half inch in these higher elevations. Any light snow accumulations would melt by midday Wednesday as temperatures warm well above freezing. Wednesday will remain a chilly day by late March standards with high temperatures largely in the 50s (and 40s in far north Georgia). Sustained northwest winds around 20 mph with higher gusts will add to the chill. Thursday and Friday will bring moderating temperatures and will remain primarily dry with only a slight chance of a few showers sneaking into far north Georgia by late Friday. Rain chances appear to begin to increase more appreciably by Saturday as upper pattern transitions into a more zonal flow and a low pressure system moves into the Ohio Valley, though discrepancies remain with timing and evolution. RW AVIATION... 18Z Update... IFR or near IFR cigs will hold on over all TAF sites with a slow improvement to MVFR between 20-22Z, just ahead of convection. Will see IFR set up after 00Z with a second round of thunderstorms overnight between 04-11Z across all TAF sites, but mainly ATL area. Any TSRA will be scattered. SE-S winds will become SW as line of storms moves thru 03-07Z then become west and increase to 10-15kts with gusts to 22-25kts after 15Z Tue. Expect variable winds with gusts with any thunderstorms. //ATL Confidence...18Z Update... Medium to low confidence in CIGs. Medium confidence in timing of convection. Medium to high confidence in all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 58 70 39 54 / 80 20 20 5 Atlanta 57 65 37 52 / 70 30 30 5 Blairsville 49 61 33 42 / 90 50 50 30 Cartersville 53 63 36 52 / 90 40 30 5 Columbus 61 68 40 59 / 60 20 20 0 Gainesville 54 65 36 50 / 90 30 30 10 Macon 62 73 40 60 / 60 30 10 0 Rome 53 61 35 52 / 90 40 40 5 Peachtree City 57 66 38 55 / 80 30 30 0 Vidalia 65 76 44 61 / 50 50 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Atwell AVIATION...Atwell
Hazardous weather outlook, Mar 19, 1:30 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 130 PM EDT Mon Mar 19 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 130 PM EDT Mon Mar 19 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... The risk for severe thunderstorms, including tornadoes, will increase across much of north and central Georgia through this evening. Isolated to scattered thunderstorms will develop this afternoon, especially south of I-20. Some of these storms could be strong to severe with large hail and brief gusty winds the primary threat, along with heavy rain. Later this afternoon through this evening, a more organized line of severe thunderstorms will move from Alabama into northwest and west- central Georgia. It is along and ahead of this line where all modes of severe weather exist, including tornadoes, large hail potentially greater than 2 inches, and damaging winds in excess of 70 MPH. Heavy rainfall and frequent lightning will also occur. Expect the potential for severe weather to be its highest between 5 PM and 2 AM Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be a chance of thunderstorms over mainly central Georgia on Tuesday. The severe threat is reduced Tuesday but a few storms could be strong to severe with large hail and damaging winds the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon through tonight. Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 19, 5:38 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT MON MAR 19 2018
GAZ001-192215-
Dade GA-
538 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 615 PM EDT...
At 538 PM EDT...a strong thunderstorm was over Haletown (guild), or
near Jasper...moving east at 55 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trenton, Stephensville, Rising Fawn, New England, Morganville,
Cloudland Canyon State Park, Hooker, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8537 3495 8538 3487 8544 3485 8544
3473 8556 3486 8559 3498 8560
TIME...MOT...LOC 2138Z 255DEG 46KT 3500 8553
HAIL...0.75IN
WIND...50MPHLocal storm report, Mar 19, 5:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL LESLIE 31.96N 84.08W
03/19/2018 E1.00 INCH SUMTER GA PUBLIC
AT LEAST 1 INCH HAIL WAS REPORTED IN THE TOWN OF
LESLIE.
&&
EVENT NUMBER FFC1800010
LMERRITTLocal storm report, Mar 19, 5:46 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LESLIE 31.96N 84.09W
03/19/2018 E1.00 INCH SUMTER GA EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED 1 INCH HAIL IN LESLIE.
&&
EVENT NUMBER FFC1800011
LMERRITTSpecial weather statement, Mar 19, 5:47 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT MON MAR 19 2018
GAZ080-093-192215-
Macon GA-Taylor GA-
547 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SOUTHERN TAYLOR
COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over Ideal, or 10 miles
northwest of Oglethorpe...moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Montezuma, Marshallville, Ideal, Saint Louis, Whitewater State Park,
Garden Valley, Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8426 3245 8425 3249 8393 3248 8392
3249 8392 3250 8390 3248 8386 3229 8385
TIME...MOT...LOC 2147Z 270DEG 34KT 3241 8417
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 19, 6:00 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 1 S VIENNA 32.08N 83.80W
03/19/2018 E1.75 INCH DOOLY GA PUBLIC
WMAZ RELAYED A SOCIAL MEDIA REPORT OF GOLFBALL SIZED
HAIL ALONG TIGER ROAD.
&&
EVENT NUMBER FFC1800012
NLISTSpecial weather statement, Mar 19, 6:01 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT MON MAR 19 2018
GAZ001>003-192230-
Catoosa GA-Walker GA-Dade GA-
601 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA...NORTHWESTERN
WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 630 PM EDT...
At 600 PM EDT...a strong thunderstorm was over Chattanooga Valley,
or 8 miles northeast of Trenton...moving east at 35 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain, Lakeview,
Indian Springs, Blue Spring, Wildwood, Fairview, Boynton, Beaumont,
Chattanooga Valley, Morganville, Hooker and East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3481 8516 3488 8549 3498 8546 3499 8515
TIME...MOT...LOC 2200Z 275DEG 32KT 3493 8537
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:14 PM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Mar 19, 12:44 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Mar 19, 1:11 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 34 min |
| Mar 19, 5:00 PM EDT | Special Weather Statement | FFC | Crisp, Sumter | 30 min |
| Mar 19, 5:03 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Mar 19, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 31 min |
| Mar 19, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 30 min |
| Mar 19, 5:34 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 26 min |
| Mar 19, 5:38 PM EDT | Special Weather Statement | FFC | Dade | 37 min |
| Mar 19, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 31 min |
| Mar 19, 5:47 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Mar 19, 6:01 PM EDT | Special Weather Statement | FFC | Catoosa | 29 min |
| Mar 19, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 28 min |
| Mar 19, 6:18 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Mar 19, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 32 min |
| Mar 19, 6:36 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 24 min |
| Mar 19, 6:43 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Mar 19, 7:00 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Mar 19, 7:02 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.